Hi, in May I had one of the worst panic attacks I ever experienced while driving with my kids in the car. Racing heart,sweats, closing up throat, etc. My doctor perscribed zoloft at first and I had an adverse drug reaction, so he then perscribed citalopram with lorazapam as needed. I am very sensitive to medication so was told to cut 10 mg in half and half the now 5mg in half so first week would be 2.5 mg and i would then move up. I am on 5 mg for a week now, and today was driving with my kids and started to get anxious, racing heart and that "panic" feeling. Now it did not manifest into full blown attack, thank God, and i was able to count slowly, focus elsewhere, and get rid of it. So my question is I am very frusturated at this point and want to be back to my old self when it comes to driving and such, with todays panic episode is that a sign the citalopram is working since it wasnt so intense? how long before my panic attacks lessen and lessen?? i also start therapy tomorrow.
For some reason the antidpressants seem to make anxiety/panic worst before better, from my humble experience, that is why the doc prescribe Lorazepam (a benzo). The Loraz is temporary for the break through anxiety until the Celexa kicks in. It can take 2-6 weeks before the Celexa kicks in.
Keep your doc informed of any untolerable side effects and try to be patient as you can be. It takes time.
Hang in there because if it works for you it will be worth it.
What realy helped my ongoing panic attacks is 1mg klonopin 3 times a day and 10 mg of saphris twice a day and 30 mg restoril at bedtime since I started this treatment aint had a single panic attack since talk to ur phychatrist about this exact treament and I promise you u will fell better than u ever had if any? Feel free to gmail me at. Pinemen44@gmail. Com good luck and god bless
Hi, Citalopram (& all SSRI antidepressants) take 4 weeks/a month to reach full potential. As Janie' has said, antidepressants can often make people feel worse before they feel better unfortunately. I certainly found this personally. As already stated, you are on a very low dose. I know you have told us that you are very sensitive to medications, but i wasn't aware that anything under 10mg would be of any benefit? Sorry if i am wrong? If you find that your panic attacks are worsening, or you are feeling very emotional or have worrying thoughts, please inform your doctor asap. Once you are passed the 4 week period, you should be feeling better. Dose increases can be directed during the interim period, so your doctor can increase your dose if you need it & can handle it. Don't be afraid to use the Lorazepam as needed. It will quickly calm you down when facing stressful situations. I hope your therapy goes well! I am a big fan of talking through your problems/difficulties. I hope it proves to be a very useful resource for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Citalopram - I have been having bad panic attacks tht causes heart palpitations and I was prescribed
Posted 14 Aug 2013 • 4 answers
Citalopram - Ive been taking citalophram for 1 week and keep getting heart palpitations, I feel like
Posted 16 Sep 2014 • 2 answers
Posted 26 Jul 2015 • 3 answers
Hi I'm on 1mg clonazepam for the 17 years due to severe panic attacks,I can't miss 1 dose.Need help?
Posted 16 Apr 2016 • 0 answers
Posted 1 Aug 2016 • 2 answers